I took the morning after pill just under 72 hours

Patient

Q: I took the morning after pill just under 72 hours 6 days later I started bleeding it gushed out as I stood up and I felt dizzy with a cold sweat and was shaky after the initial gush it was very light after a couple of days the bleeding had completely stopped I started to feel sick and was sick every day until about 5 days ago I haven't eaten much since and have lost weight could I be pregnant or is this just the pill playing havoc with my body?

Doctor

A:   Hi,
Thanks for the query.

I understand your concern.
Emergency contraceptive pill can cause withdrawal bleeding.
Excessive blood loss can lead to weakness, dizziness etc.
Improving the dietary intake, taking iron and vitamin supplements can help in relieving the symptoms.
As you have taken emergency pill within 72 hours of intercourse and had withdrawal bleeding after taking the pill, the possibility of pregnancy is less.

Take care. Hope this helps.

Related Q&A

Q: I had an IUD inserted November 7 and the first week I experience severe cramping and now about three weeks after I am...

Q: Either the day of ovulation or the day before me and my girlfriend were grinding naked I realized ther was Precum so ...

Q: I engaged in a sexual activity, but we didn't do sexual intercourse. But, his precum was smeared outside my vagina (n...

Q: On the day of ovulation I rubbed my penis between her but cheeks but never bellow the anus I am worried that the Prec...

Q: Hello, i have had anal sex only and im a virgin, and i havent gotten my period, its 11days late, but also i have took...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews